Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 50, NWS Cheyenne, WY

June 13, 2021Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 13, 2021, 5:13 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2021, 5:13 PM MDT (23:13 UTC)
Expired
Jun 13, 2021, 6:00 PM MDT
In force
47 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 132 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:35 PM MDTHAIL 1.754 S Morrill, NE
Jun 13, 6:08 PM MDTHAIL 0.88Scottsbluff, NEREPORT RELAYED VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:04 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 827 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
827 J/kg
Mixed-layer CIN
-387 J/kg
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

427 
WUUS55 KCYS 132313
SVRCYS
NEC157-165-WYC015-140000-
/O.NEW.KCYS.SV.W.0050.210613T2313Z-210614T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
513 PM MDT Sun Jun 13 2021

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Scotts Bluff County in the Panhandle of Nebraska...
  Southeastern Sioux County in the Panhandle of Nebraska...
  Southeastern Goshen County in southeastern Wyoming...

* Until 600 PM MDT.

* At 512 PM MDT, severe thunderstorms were located along a line
  extending from 7 miles southwest of Stegall to near Scottsbluff,
  moving north at 10 mph.

  HAZARD...Golf ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Minatare, Lyman,
  Lake Minatare Campground, Stegall, Scotts Bluff National Monument,
  Hubbard Hill, Scottsbluff Airport, Lake Minatare and Lake Alice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4173 10413 4190 10418 4217 10345 4209 10345
      4209 10340 4201 10340 4200 10337 4198 10336
      4180 10337
TIME...MOT...LOC 2312Z 200DEG 9KT 4180 10405 4192 10365 

HAIL...1.75IN
WIND...<50MPH
 
$$

Hammer
1 follow-up statement
094 
WWUS55 KCYS 132333
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
533 PM MDT Sun Jun 13 2021

WYC015-132343-
/O.CAN.KCYS.SV.W.0050.000000T0000Z-210614T0000Z/
Goshen WY-
533 PM MDT Sun Jun 13 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSHEN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4175 10398 4197 10399 4217 10345 4209 10345
      4209 10340 4201 10340 4200 10337 4198 10336
      4180 10337
TIME...MOT...LOC 2333Z 247DEG 7KT 4188 10382 

$$

NEC157-165-140000-
/O.CON.KCYS.SV.W.0050.000000T0000Z-210614T0000Z/
Scotts Bluff NE-Sioux NE-
533 PM MDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SCOTTS BLUFF AND SOUTHEASTERN SIOUX COUNTIES...

At 533 PM MDT, a severe thunderstorm was located near Hubbard Hill,
or 8 miles west of Scottsbluff, moving east at 10 mph.

HAZARD...Two inch hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Scottsbluff, Gering, Mitchell, Terrytown, Morrill, Minatare, Lake
Minatare Campground, Stegall, Scotts Bluff National Monument, Hubbard
Hill, Scottsbluff Airport, Lake Minatare and Lake Alice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 4175 10398 4197 10399 4217 10345 4209 10345
      4209 10340 4201 10340 4200 10337 4198 10336
      4180 10337
TIME...MOT...LOC 2333Z 247DEG 7KT 4188 10382 

HAIL...2.00IN
WIND...<50MPH
 
$$

Hammer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:17 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jun 13, 3:17 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
317 PM MDT Sun Jun 13 2021

.UPDATE...
Issued at 314 PM MDT Sun Jun 13 2021

Severe Thunderstorm Watch 268 has been issued for southeast
Wyoming and Nebraska Panhandle through 04Z tonight. Updates have
been sent.

&&

.SHORT TERM...(This evening through Monday)
Issued at 240 PM MDT Sun Jun 13 2021

Forecast challenges deal with severe thunderstorms today.
Currently...thunderstorms developing along the Laramie Range this
afternoon. Surface trough lays from near Cheyenne to Torrington
with moist southeasterly upslope flow in the lower layers. Cold
front being analyzed across central South Dakota back into
northeastern Wyoming. SPC Mesoanalysis showing EMC RAP surface
based CAPE around 5000 J/KG out in the Panhandle and around 2500
J/KG where the storms are forming on the Laramie Range. Still
some small capping across southeast Wyoming with around 50 J/KG
convective inhibition. Main limiting factor right now is lack of
shear.

Later this afternoon...northern front drops south into the
northern Panhandle and Converse County in east central Wyoming.
Sfc to 6km shear increases to 35kts across the northern Panhandle
to around 50kts down here near Cheyenne. HRRR and NAMNEST short
term guidance forecasting showers blossoming along the front as it
slowly drops south southwestward into the southern Panhandle and
southeast Wyoming plains. Could be a long show tonight as both
models continue showers and storms through 09Z.

SPC showing a Day 2 Marginal Risk area for the Nebraska Panhandle
for Monday afternoon. Latest guidance showing no PoPs over that
area for Monday. But with dewpoints in the 60s...surface boundary
in the Panhandle and a weak upper southwest dropping
shortwave...decided to add low chance PoPs for the Panhandle. and

.LONG TERM...(Monday night through Saturday)
Issued at 323 AM MDT Sun Jun 13 2021

Monday, the moisture sticks around the Nebraska panhandle with
PWATs around 1.00 in through the afternoon. Daytime heating will
still be strong with the upper-level ridge holding strong over
northwest Wyoming, so the panhandle is still conducive to
thunderstorms, but confidence is lower for Monday's convection.

Tuesday, the ridge begins to erode, turning our winds back to
westerly/southwesterly, advecting warmer, drier air into southeast
Wyoming and western Nebraska. Afternoon highs for Tuesday and
Wednesday are in the 90s to 100 degrees for some areas with
humidities dropping to the teens and lower 20s. Winds should
remain between 5 and 15 knots, but with the temperatures being so
high and the air being so dry, there is still elevated fire
weather conditions.

Finally Thursday we begin to see a downward trend in temperatures
as winds turn northwesterly. Afternoon highs are still expected to
be in the 80s to lower 90s through the weekend though, with
overnight lows in the 50s and 60s. Next chance of precipitation
after Monday will be Friday afternoon.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1126 AM MDT Sun Jun 13 2021

Wyoming TAFS...VFR. Thunderstorms in the vicinity at Cheyenne from
21Z to 03Z. Wind gusts to 22 knots at Laramie and Cheyenne until
03Z.

Nebraska TAFS...VFR. Thunderstorms in the vicinity from 21Z to
07Z. Wind gusts to 28 knots at Alliance, Scottsbluff and Sidney
until 02Z.

&&

.FIRE WEATHER...
Issued at 240 PM MDT Sun Jun 13 2021

High pressure over the Rockies will keep temperatures above normal
and very dry humidity over the next several days. Increasingly
warmer temperatures and single digit afternoon humidities from the
Laramie Range west. Until fuels are turned over to YES on rapid
fire spread...fire weather conditions will remain below critical
levels. A windy day expected Wednesday into Thursday across Carbon
and Albany Counties....with afternoon humidity in the single
digits.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...GCC
SHORT TERM...GCC
LONG TERM...LK
AVIATION...RUBIN
FIRE WEATHER...GCC
Hazardous weather outlook, Jun 13, 4:25 AM MDT, 12 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
425 AM MDT Sun Jun 13 2021

WYZ104-105-109>115-141030-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
425 AM MDT Sun Jun 13 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Very warm temperatures and dry conditions will maintain elevated
fire weather concerns.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Very warm temperatures and dry conditions will maintain elevated
fire weather concerns.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
141030-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
425 AM MDT Sun Jun 13 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Chances of showers and strong to briefly severe thunderstorm
Sunday afternoon through late Sunday night.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 13, 2:44 PM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
244 PM MDT Sun Jun 13 2021

WYZ106-116-117-132115-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
South Laramie Range Foothills WY-
244 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY...
NORTHWESTERN LARAMIE AND SOUTHWESTERN PLATTE COUNTIES UNTIL 315 PM
MDT...

At 244 PM MDT, Doppler radar was tracking a strong thunderstorm near
Iron Mountain, or 28 miles northeast of Laramie, moving north at 20
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Iron Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4151 10507 4152 10530 4184 10534 4182 10498
TIME...MOT...LOC 2044Z 183DEG 17KT 4160 10518

Hammer
Special weather statement, Jun 13, 3:12 PM MDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Cheyenne WY
312 PM MDT Sun Jun 13 2021

WYZ106-115>117-132145-
South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
South Laramie Range Foothills WY-Laramie Valley WY-
312 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND
NORTHWESTERN LARAMIE COUNTIES UNTIL 345 PM MDT...

At 312 PM MDT, Doppler radar was tracking a strong thunderstorm near
Baldy Peak, or 17 miles northeast of Laramie. This storm was nearly
stationary.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Baldy Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Wyoming.

LAT...LON 4145 10551 4161 10552 4165 10522 4144 10522
TIME...MOT...LOC 2112Z 263DEG 2KT 4154 10542

Hammer
Special weather statement, Jun 13, 3:31 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Sun Jun 13 2021

WYZ106>108-132200-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
331 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 400 PM MDT...

At 331 PM MDT, Doppler radar was tracking a strong thunderstorm over
Chugwater, or 20 miles south of Wheatland, moving northeast at 15
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Chugwater and Slater.

This includes Interstate 25 in Wyoming between mile markers 50 and
65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Wyoming.

LAT...LON 4174 10496 4201 10479 4184 10448 4173 10464
      4166 10476
TIME...MOT...LOC 2131Z 210DEG 13KT 4177 10482

Hammer
Special weather statement, Jun 13, 3:57 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
357 PM MDT Sun Jun 13 2021

WYZ107-108-132230-
East Platte County WY-Goshen County WY-
357 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN AND EASTERN
PLATTE COUNTIES UNTIL 430 PM MDT...

At 357 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Slater, or 21 miles southeast of Wheatland, moving east
at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Yoder, Veteran and Slater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Wyoming.

LAT...LON 4189 10476 4209 10435 4182 10423 4176 10470
TIME...MOT...LOC 2157Z 247DEG 17KT 4185 10465

Hammer
Special weather statement, Jun 13, 4:31 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
431 PM MDT Sun Jun 13 2021

WYZ108-132300-
Goshen County WY-
431 PM MDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN COUNTY UNTIL
500 PM MDT...

At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Veteran, or 16 miles west of Torrington, moving north
at 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fort Laramie National Historic Site and Veteran.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Wyoming.

LAT...LON 4193 10442 4194 10455 4221 10456 4207 10424
TIME...MOT...LOC 2231Z 179DEG 7KT 4200 10449

Hammer
Local storm report, Jun 13, 4:58 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             7 SW LINGLE             42.07N 104.44W
06/13/2021  M1.75 INCH       GOSHEN             WY   EMERGENCY MNGR

&&

AW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 5:31 PM MDTSpecial Weather StatementCYSDawes44 min
Jun 13, 5:50 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux55 min
Jun 13, 5:58 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux47 min
Jun 13, 1:49 PM MDTSpecial Weather StatementCYSLaramie41 min
Jun 13, 2:44 PM MDTSpecial Weather StatementCYSAlbany31 min
Jun 13, 3:12 PM MDTSpecial Weather StatementCYSAlbany33 min
Jun 13, 3:31 PM MDTSpecial Weather StatementCYSPlatte29 min
Jun 13, 3:57 PM MDTSpecial Weather StatementCYSGoshen33 min
Jun 13, 4:31 PM MDTSpecial Weather StatementCYSGoshen29 min
Jun 13, 4:53 PM MDTSevere Thunderstorm WarningCYSGoshen32 min
Jun 13, 4:58 PM MDTSevere Thunderstorm WarningCYSLaramie47 min
Jun 13, 5:16 PM MDTSpecial Weather StatementCYSLaramie44 min
Jun 13, 5:43 PM MDTSevere Thunderstorm WarningCYSLaramie41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2021Severe Thunderstorm Warnings in Wyoming, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.